Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 18, 2021, 6:44 PM EDT for Liberty County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 6:44 PM EDT (22:44 UTC)
- Expired
- Aug 18, 2021, 7:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 96 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1778 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816
WWUS82 KCHS 182244
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
644 PM EDT Wed Aug 18 2021
GAZ138-182315-
Inland Liberty-
644 PM EDT Wed Aug 18 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY COUNTY...
At 643 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Fort Stewart, moving west at 5 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Hinesville, Fort Stewart and Gum Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3204 8168 3199 8160 3197 8159 3197 8157
3196 8156 3196 8153 3194 8150 3180 8167
3181 8168 3194 8175 3198 8175
TIME...MOT...LOC 2243Z 103DEG 5KT 3193 8167
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:50 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 18, 3:50 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Charleston SC 350 PM EDT Wed Aug 18 2021 .SYNOPSIS... The region will remain positioned between an inland trough and offshore high pressure through early next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Post tropical cyclone Fred has migrated into Pennsylvania this afternoon with a trailing axis of deep tropical moisture extending down along the South Carolina and Georgia coasts...and across northern Florida. Decent instability across the CWA this afternoon with MLCAPE values in excess of 2500 J/Kg and minimal CINH per SPC mesoanalysis. But, renewed convection has been limited so far owing to a lack of larger scale forcing or stronger mesoscale forcing feature. That said, KCLX radar does show a NE/SW oriented boundary now migrating through the central portion of the CWA, as well as a few other smaller boundaries spreading out across various locations. Still can't give up on the idea of additional showers/storms firing through the remainder of the afternoon into early evening, most likely across the eastern portion of the CWA. Minimal shear/helicity profiles suggest any storms that do fire will be pulse-like in nature with locally heavy rainfall the main threat. Tonight: Any convection that does get going will fade into this evening. Interestingly, some high-res CAM guidance suggests there may be some renewed convection across parts of SE Georgia into South Carolina later tonight into Thursday...apparently along the inland trough sitting through central South Carolina into eastern Georgia. Not totally sold on that idea, but I will have some lower end shower/thunder chances lingering across those areas later this evening and overnight. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... Aloft a trough will be positioned just inland of the region, while far offshore Tropical Cyclone Henri slowly moves east-northeastward. Shortwave energy associated with the trough aloft will work their way over the forecast area, enhancing the risk for showers/thunderstorms. The atmosphere remains very moist, with PWATs forecast to be over 2 inches through the next several days. Temperatures will remain slightly above normal, with heat indices approaching 100 degrees each afternoon. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Aloft, a trough will remain positioned over the Appalachian Mountains extending down into or just west of the forecast area. This feature will provide shortwave energy and necessary forcing for showers and thunderstorms, not all driven by the afternoon sea breeze. Temperatures will continue to be slightly above normal. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Heating of the day SCT-BKN Cu prevails across the region this afternoon. Largely VFR cloud heights, although still some locations reporting high end MVFR from time to time. But overall VFR weather is anticipated at the terminal sites this afternoon through tonight. Some spotty showers have developed across inland areas and will continue through the afternoon into the evening. Probabilities are too low to include in any terminal forecast at this point. Cloud cover thins out tonight. Could be some minor VSBY restrictions with fog/mist at CHS/JZI overnight...where will did have rainfall earlier today. But I'm not anticipating any high impact flight restrictions overnight. Redevelopment of heating of the day Cu anticipated again Thursday as well as some scattered afternoon showers/storms. But overall VFR weather will be the rule. Extended Aviation Outlook: Brief flight restrictions are possible with afternoon/evening showers and thunderstorms. && .MARINE... S/SE winds continue in the nearshore and offshore marine zones this afternoon and expected to veer more southerly tonight and diminish to around 10 knots or less. 3 to 4 foot seas will diminish to 3 feet or less tonight. Thursday through Monday: Atlantic high pressure will remain the prevailing feature Thursday and into Friday. Winds generally southwesterly 10 to 15 knots with seas 2 to 3 feet. Beginning Friday and continuing through Saturday, Tropical Cyclone Henri is forecast to drift further towards the East Coast, while remaining far offshore. Swell from Henri could begin affecting the coastal waters Friday afternoon and persist through Saturday, with seas 3 to 5 feet currently forecast. Forecasted conditions are currently below Small Craft Advisory criteria, however seas could approach or even exceed 6 feet depending on the track of Henri. Rip Currents: A moderate risk of rip currents is possible through early this weekend as swell energy from Tropical Cyclone Henri is forecast to impact the local beaches. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...TBA SHORT TERM...CPM LONG TERM...CPM AVIATION...CPM/TBA MARINE...CPM/TBA
Hazardous weather outlook, Aug 18, 4:18 PM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 418 PM EDT Wed Aug 18 2021 AMZ330-350-352-354-374-192030- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 418 PM EDT Wed Aug 18 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 192030- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 418 PM EDT Wed Aug 18 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048>051-192030- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 418 PM EDT Wed Aug 18 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Rip Currents: There will be an increased risk for rip currents along the South Carolina and SE Georgia coasts late this week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Aug 18, 2:42 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
242 PM EDT WED AUG 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM RIP CURRENTS 1 S TYBEE ISLAND 31.99N 80.85W
08/18/2021 AMZ354 GA LIFEGUARD
SEVERAL MODERATE STRENGTH RIP CURRENTS FORMED AROUND 1
TO 1:30 PM AND WERE ONGOING AT THE TIME OF THE REPORT.
THEY WERE MAINLY FROM 19TH STREET SOUTH AND WENT OUT
ABOUT 75-100 FEET. NO RESCUES.
&&
EVENT NUMBER CHS2100570Special weather statement, Aug 18, 6:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
644 PM EDT Wed Aug 18 2021
GAZ138-182315-
Inland Liberty-
644 PM EDT Wed Aug 18 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY COUNTY...
At 643 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Fort Stewart, moving west at 5 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Hinesville, Fort Stewart and Gum Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3204 8168 3199 8160 3197 8159 3197 8157
3196 8156 3196 8153 3194 8150 3180 8167
3181 8168 3194 8175 3198 8175
TIME...MOT...LOC 2243Z 103DEG 5KT 3193 8167
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 9:43 PM EDT | Small Craft Advisory | CHS | 3 hr | |
| Aug 18, 5:39 AM EDT | Areal Flood Advisory | CHS | Charleston | 111 min |
| Aug 18, 6:04 AM EDT | Special Marine Warning | CHS | 56 min | |
| Aug 18, 5:35 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 103 min |
| Aug 18, 6:09 PM EDT | Areal Flood Advisory | CHS | Berkeley | 69 min |
| Aug 18, 6:25 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 2 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.